MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,CRKSCRW; SCREW, FIXATION, BONE

ARTHREX, INC. SUTR ANCH,CRKSCRW; SCREW, FIXATION, BONE
Model Number SUTR ANCH,CRKSCRW
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of the device broke during the surgery inside the patient.The broken piece was retrieved from the patient.There was no harm or adverse event for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 01-mar-2021: further information was received and the affected part number in this case is ar-1915sf-1.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1915sf-1 drive assembly (no batch indicator present) was received for investigation.Visual inspection identified that the corkscrew anchor had broken off the distal tip of the drive shaft, with remnants visible within the cannulation of the driver.The fragmented anchor detailed in the event description was not returned for analysis.Although the suture construct was returned with the driver, there was no fraying or breakage present across the suture.Material analysis identified that the driver shaft met all as-received specifications.It was noted that the method of bone preparation, as well as the bone quality encountered, were not recorded.As such, the observed condition is most likely the result of improper bone preparation, off-axis insertion, and/or prying/leveraging the device during insertion.

Brand Name
SUTR ANCH,CRKSCRW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11473397
Report Number1220246-2021-02701
Device Sequence Number2965741
Product Code HWC
UDI-Device Identifier00888867023208
UDI-Public00888867023208
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTR ANCH,CRKSCRW
Device Catalogue NumberAR-1925SF-1
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date04/22/2021
Patient Sequence Number1